MAUDE Adverse Event Report: MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Catalog Number ADM05025013P
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use the inpact admiral device to treat a lesion in the mid right superficial femoral artery(sfa).The lesion was described as severely calcified with 75% stenosis, 300mm in length in an artery diameter of 5mm with moderate tortuosity.There was no damage noted to the packaging and there were no issues noted when removing the device from the tray.The device was prepped per ifu with no issued identified.The device did not pass through a previously deployed stent and no resistance was encountered when advancing the device hence, no excessive force was used.At less than 5atm of pressure the balloon was reported to have burst on its first inflation.All fragments of the balloon were retrieved.Another balloon was used to complete the procedure.No patient injury was reported.
 
Additional Manufacturer Narrative
Device evaluation: the device returned with no damage visible.The balloon folds were open.A tactile test did not detect any kinks or abnormalities along the length of the catheter.A 0.035 inch guidewire was loaded via the distal tip and passed successfully through the device.Negative prep did not detect the presence of a leak.In order to verify the location of the leak, an attempt was made to inflate the balloon.A leak was observed from a longitudinal tear proximal to the mid balloon marker.The balloon was unable to maintain pressure.If information is provided in the future, a supplemental report will be issued.

Brand Name
IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8256787
Report Number9612164-2019-00215
Device Sequence Number11339672
Product Code ONU
UDI-Device Identifier00643169975071
UDI-Public00643169975071
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
P140010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2021
Device Catalogue NumberADM05025013P
Device Lot Number0009232811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2019
Initial Date Received by Manufacturer 01/14/2019
Supplement Date Received by Manufacturer04/02/2019
Initial Report FDA Received Date01/17/2019
Supplement Report FDA Received Date04/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1